Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Ravenous hunger
Mar 28, 2013

Dear Dr Vergel,

Thank you very much for being a great sounding board for us. I began Efavirenz+Truvada regimen about 4 months ago (600mg Efavirenz). My CD4 at the time was about 260 at 20% and VL was low. Two months ago the VL was fully suppressed and my CD4 climbed to about 380 at 21%. Most of the side effects I experienced with EFV/Truvada was the vivid dream and the dizziness in the beginning plus insomnia. They seem to have subsided a great deal lately. But what I am still dealing with is the ravenous hunger that I honestly can just eat and eat and eat more. However, I do not seem to gain weight (nor did I lose weight either). I swim for about half hour 2 times a week and I lift weight for an hour about once a week. I can still get tired easily especially after a bad night sleep, but other than that, I considered myself pretty OK health-wise. But the hunger never stops and I can just stuff my face. I try to eat healthy with a balance meal of protein/carb and veggie and I try to exercise the best I can. My kidney and liver functions are OK as of last follow-up 2 months ago. I am going in for another full check up next week. My thyroids are OK but I was a bit low on Vit D, tho I am supplementing it with vitamine.

Have you ever heard or is there a study on the side effect of EFA/Truvada and increased appetite? Is this normal or something that I should be worried? I'll check my Cholesterol/Triglyceride and LDL and HDL too. But as I said, I cannot gain weight despite the appetite (but I do not lose weight either). I'm about 62 kgs and about 5'6 of asian descent. Thanks very much for your help!

Response from Mr. Vergel

How is your blood sugar? Are you also peeing a lot? (Just asking questions related to diabetes, which could increase appetite if not treated)

Some studies report appetite gain in people who start HIV medications. But the appetite you are describing seems more excessive since you seem to be satiated.

Hunger that does not improve after eating can also be caused by diabetes , corticoid steroids or hormonal issues.

I wish I could eat all the time and not gain weight or be bloated!

Nelson



Previous
CLA and Hiv pos
Next
AYUDA HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement